MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER
Model Number CL-2295
Medical Device Problem Codes Leak/Splash (1354); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The zoll catheter was returned to zoll on 03/29/2018 for investigation; however, investigation is still in progress.A supplemental report will be filed when investigation has been completed.
 
Event or Problem Description
The patient was inserted a coolline catheter in the internal jugular vein without any reported issue and received ivtm therapy.Per report, on day 6 the user observed that the fluid level of the saline bag was emptying.No signs of leak on the suk or on the patient's bedside was observed.The user decided to replace the saline bag; however, this did not resolve the issue.A catheter leak was suspected.Following this, ivtm therapy was discontinued as the patient had already achieved target rewarming temperature.The cool line catheter was removed without issue.No known impact or patient consequence was reported.
 
Additional Manufacturer Narrative
Corrected lot number.The reported complaint was confirmed.Visual examination found no physical damage.Functional testing of the returned catheter was performed.All infusion ports and extension tubes were flushed without resistance.During functional testing, the catheter was connected to a pressurized inflation device.Immediately upon pressurizing the catheter, a bond leak was observed on the proximal balloon, distal end.During manufacturing all cool line catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Probable causes for the reported complaint can be a latent material defect.

Brand Name
ZOLL IVTM COOL LINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key7467397
Report Number3010617000-2018-00410
Device Sequence Number16345275
Product Code NCX
UDI-Device Identifier00849111075046
UDI-Public00849111075046
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-2295
Device Catalogue Number8700-0654-01
Device Lot Number63835
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2018
Supplement Date Received by Manufacturer05/22/2018
Initial Report FDA Received Date04/26/2018
Supplement Report FDA Received Date05/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1